Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 4, 2015, 10:37 AM CST for Tallahatchie County, Mississippi. It took effect at Mar 5, 2015, 11:24 AM CST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 10:37 AM CST (16:37 UTC)
- In effect from
- Mar 5, 2015, 11:24 AM CST
- Expired
- Mar 6, 2015, 10:00 PM CST
- In force
- 35 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahatchie River at Locopolis (LOGM6).
- Action stage
- 32 ft
- Minor stage
- 33 ft
- Moderate stage
- 35.5 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 5:24 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 4, 5:24 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
524 AM CST WED MAR 4 2015
.UPDATE...
UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 401 AM CST WED MAR 4 2015/
WATER VAPOR SHOWING THE ENERGY FROM THE NORTHERN AND SOUTHERN
BRANCHES OF THE JET STREAM BECOMING PHASED OVER THE UPPER PLAINS
AND ROCKIES. CURRENTLY THE MIDSOUTH WAS JUST NOW ENTERING THE
EASTERN MOISTURE PLUME OF THE WARM AIR CONVEYOR BELT...WITH RADAR
INDICATING SHOWERS BREAKING OUT OVER THE NORTHERN HALF OF THE CWA.
SURFACE OBSERVATIONS REFLECTED TEMPERATURES IN THE MID 40S OVER
THE FAR NORTH WHERE WINDS HAVE ALREADY BACKED TO THE
NORTHEAST...AND MID 60S OVER THE SOUTH WHERE WINDS WERE SOUTHWEST
AND GUSTY. SO THE FRONT WAS LAYING NEAR THE I-40 CORRIDOR...WITH A
SECONDARY FRONT AND SUBFREEZING AIR ACROSS CENTRAL MISSOURI.
FOR TODAY...HAVE BACKED OFF APPROXIMATELY THREE HOURS WITH THE
TIMING OF PRECIPITATION CHANGEOVER AND THUS WITH THE CURRENT
WINTER WEATHER PRODUCTS. THIS ALIGNS MORE WITH THE LATEST MODEL
GUIDANCE AND COORDINATION BETWEEN ADJACENT OFFICES. RAIN MODERATE
TO HEAVY AT TIMES...WITH EMBEDDED THUNDER CAN BE EXPECTED ALONG
AND TO THE SOUTH OF THE FRONT THIS MORNING AND INTO THE AFTERNOON
OVER THE SOUTHEAST COUNTIES AS THE FRONT WILL SLOW. A FLASH FLOOD
WATCH REMAINS IN EFFECT OVER THE BOOTHEEL OF MISSOURI AND
NORTHWEST TENNESSEE THROUGH MID AFTERNOON..WHERE 2 TO 3 INCHES OF
RAINFALL IS STILL POSSIBLE.
SIGNIFICANT AMOUNTS OF FREEZING RAIN...SLEET AND SNOW WILL IMPACT
THE MIDSOUTH AS THE FREEZING LINE REACHES JONESBORO AND DYERSBURG
AROUND NOON...THE MEMPHIS METRO AREA BY 6 PM...AND TUPELO BY
MIDNIGHT. HAVE ADDED A FEW MORE COUNTIES IN NORTH MISSISSIPPI TO
THE WARNING BEGINNING THIS EVENING BASED OFF QPF AMOUNTS SEEN IN
THE NEW GUIDANCE. THIS WILL INCLUDE THE CITES OF
CHARLESTON...OXFORD...NEW ALBANY...AND BOONEVILLE. IN ADDITION
HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE AREA. THE DELTA
COUNTIES WILL SUFFER THE GREATEST AFFECTS FROM THE WIND THIS
EVENING AND THIS IS ALSO THE ZONE/TIME FRAME WHERE THE GREATEST
ICE AND SLEET WILL FALL. VISIBILITIES WILL ALSO BE IMPACTED AND
MAY FLIRT WITH NEAR BLIZZARD CONDITIONS OVER THE NORTHERN DELTA.
PRECIPITATION WILL EXIT THE MIDSOUTH BY MIDDAY TOMORROW...WITH
LINGERING NON-ACCUMULATING FLURRIES POSSIBLE IN THE AFTERNOON
ACROSS THE EAST. NORTH WINDS WILL ALSO BEGIN TO TAPER OFF...BUT
SPEEDS FROM 5 TO 10 MPH WILL PERSIST TOMORROW NIGHT. THIS COUPLED
WITH THE ICE AND SNOW ACCUMULATIONS...AND CLEARING SKY COVER AS
THE MAIN TROUGH AXIS SHIFTS EAST...WILL LEAD TO DANGEROUS
WINDCHILLS AND RECORD OVERNIGHT LOWS. EVEN A FEW MONTHLY LOW
TEMPERATURE RECORDS MAY BE CAPTURED.
HAVE GONE A FEW DEGREES BELOW GUIDANCE FOR HIGHS FRIDAY THROUGH
SUNDAY...AS THE MIDSOUTH THAWS. THE PERIOD WILL BE DRY WITH HIGH
PRESSURE EXTENDING UP THROUGH THE COLUMN.
THE EXTENDED MODELS SHOW ANOTHER LOW IN THE SOUTHERN TRACK THAT
WILL OPEN AND REMAIN A BROAD WAVE ACROSS THE SOUTHERN AND CENTRAL
PLAINS NEXT WEEK. THIS MAY LEAD TO A FEW PERIODS OF INCREASED
CLOUDINESS AND ISOLATED SHOWERS OVER THE SOUTH. TEMPERATURES NEXT
WEEK WILL FINALLY WARM TO NEAR SEASONAL AVERAGES FOR EARLY MARCH.
JAB
&&
.AVIATION...
12Z TAF CYCLE (04/12Z-05/12Z)
LIFR TO IFR CONDITIONS WILL OCCUR MUCH OF THE PERIOD AT THE TAF
SITES. KJBR IMPROVING TO MVFR LATE IN THE PERIOD...AFTER 05/07Z. A
STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA FROM THE NORTH
TODAY. A FEW THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT LATE
MORNING AND AFTERNOON...MENTIONED VCTS AT KTUP BETWEEN 04/17Z AND
04/20Z. RAIN BEHIND THE COLD FRONT GRADUALLY TRANSITIONING TO
FREEZING RAIN...THEN SLEET...THEN SNOW. THE WINTRY PRECIPITATION IS
EXPECTED TO MOVE INTO KJBR AROUND 04/17Z...KMEM AND KMKL
04/23Z...AND KTUP 05/06Z. AS THE PRECIPITATION CHANGES TO ALL
SNOW...VLIFR CONDITIONS MAY OCCUR. SIGNIFICANT ACCUMULATIONS OF
FREEZING RAIN...SLEET AND SNOW ARE EXPECTED. WINDS INCREASING FROM
THE NORTH BEHIND THE FRONT BECOMING VERY STRONG AND GUSTY
ESPECIALLY BY LATE AFTERNOON AND TONIGHT.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 AM CST THURSDAY
FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
POINSETT-RANDOLPH.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST THURSDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST
THURSDAY FOR CRITTENDEN-LEE AR-PHILLIPS-ST. FRANCIS.
MO...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 AM CST THURSDAY
FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST THURSDAY FOR DUNKLIN-
PEMISCOT.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM NOON TODAY TO 6 AM CST THURSDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST
THURSDAY FOR ALCORN-BENTON MS-COAHOMA-DESOTO-MARSHALL-
PANOLA-QUITMAN-TATE-TIPPAH-TUNICA.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
FOR CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR LAFAYETTE-PRENTISS-TALLAHATCHIE-TISHOMINGO-UNION-
YALOBUSHA.
TN...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 AM CST THURSDAY
FOR CROCKETT-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
WEAKLEY.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST THURSDAY FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST
THURSDAY FOR BENTON TN-CARROLL-CHESTER-DECATUR-FAYETTE-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY-SHELBY-
TIPTON.
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BENTON TN-CARROLL-
DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Mar 4, 3:14 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CST WED MAR 4 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 314 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH MIDDAY THURSDAY NORTH OF A COFFEEVILLE MISSISSIPPI TO A IUKA MISSISSIPPI LINE. SIGNIFICANT AMOUNTS OF ICE...SLEET AND SNOW ARE EXPECTED. A WINTER STORM WATCH IS IN EFFECT TO THE SOUTH OF THE ABOVE LINE. SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE BOOTHEEL OF MISSOURI AND NORTHWEST TENNESSEE THROUGH MID-AFTERNOON TODAY. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE ALONG AN ARCTIC COLD FRONT. A WIND ADVISORY IS IN EFFECT FROM NOON TODAY THROUGH TONIGHT ACROSS THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING IS IN EFFECT THROUGH NOON THURSDAY NORTH OF A COFFEEVILLE MISSISSIPPI...TO IUKA MISSISSIPPI LINE SIGNIFICANT AMOUNTS OF ICE...SLEET AND SNOW ARE EXPECTED. A WINTER STORM WATCH IS IN EFFECT THROUGH NOON THURSDAY TO THE SOUTH OF THE ABOVE LINE. SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE POSSIBLE. A WINDCHILL ADVISORY MAY BE NEEDED ACROSS A LARGE PORTION OF THE MIDSOUTH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING TODAY...AND WINTRY PRECIPITATION TODAY...TONIGHT AND TOMORROW O THE NATIONAL WEATHER SERVICE THROUGH SOCIAL MEDIA...THE LOCAL STORM REPORT INTERFACE ON OUR WEBSITE...OR BY TELEPHONE. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:55 PM CST | Dense Fog Advisory | MEG | Benton, Calhoun, Coahoma, DeSoto, Lafayette, Marshall and 9 more | 6 hr |
| Mar 4, 2:53 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 29 hr |
| Mar 4, 10:37 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 43 hr |
| Mar 4, 11:40 AM CST | River Flood Warning | MEG | Obion, Weakley | 23 hr |
| Mar 4, 10:33 AM CST | River Flood Warning | MEG | Clay, Greene | 54 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.